Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Rational subspaces of induced representations and nilmanifolds

Author: R. Penney
Journal: Trans. Amer. Math. Soc. 246 (1978), 439-450
MSC: Primary 22D10; Secondary 22E27
MathSciNet review: 515550
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, Auslander and Brezin developed a technique of distinguishing between certain unitarily equivalent irreducible subspaces of $ {L^2}$ of the Heisenberg nilmanifold. In this paper we extend the Auslander-Brezin technique to arbitrary induced representations of arbitrary locally compact groups. We then return to nilmanifolds, showing that the existence of a ``nice'' theory of distinguished subspaces is equivalent to the existence of square integrable representations for the group.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22D10, 22E27

Retrieve articles in all journals with MSC: 22D10, 22E27

Additional Information

Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society